MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number IFNT413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).
 
Event or Problem Description
Doctor indicated implant too tight, not possible to remove and affected the internal hex.The osteotomy was prepared to the length and diameter of the implant but could not be placed deeply enough to reach the bone.Doctor tried to removed it, but it was too tight, consequently doctor had to perform a wider osteotomy to remove the implant successfully.Site was grafted and patient was sent home to heal for future implant placement.Tooth site # 13 (universal).
 
Additional Manufacturer Narrative
This report is being submitted to report additional information.The product was returned and the reported event (damaged drive feature) was confirmed.However, inability to place event could not be verified as the exact details of event were nonverifiable.Based on the evaluation, device malfunction has occurred.However, there is no existing nonconformance / capa / hhe/d / ie / product hold against the reported device that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable trends or corrective actions for the reported events or device.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products.Therefore, based on the available information, the product was within specifications and conforming when it left zimmer biomet.Dhr review for the lot had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.Complaint history review was performed for the reported lot number for similar events and 1 other complaint was identified.Functional testing was not performed due to the nature of the device and event.However, the reported events couldn't be recreated.The complaint is related to the functional performance of the device.A definitive root cause could not be determined.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.Dental implants are designed and manufactured to achieve osseo-integration after placement into the osteotomy using the recommended surgical protocol.The inability to achieve primary stability is a well-documented, previously investigated failure which is currently trended on a monthly basis.Current implant design and manufacturing risk documentation assess unable to place implant into osteotomy as potential failures, ultimately through osseo-integration failure, with adequate controls in place.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for the inability to place implants into osteotomy have not identified any signals indicating potential manufacturing non-conformances impacting primary stability.With no signals indicating a systemic quality issue, no escalation to capa is required.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional or corrected information to report.

Brand Name
FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12602546
Report Number0001038806-2021-01928
Device Sequence Number17193611
Product Code DZE
UDI-Device Identifier00844868005025
UDI-Public(01)00844868005025(17)240503(10)2019041308
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model NumberIFNT413
Device Catalogue NumberIFNT413
Device Lot Number2019041308
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date10/09/2021
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale